After my BCS and three Cycles of Chemo, I am on Radiotherapy now. The plan is 25 Fractions @ 1.8 Gy /fraction/day, 5 times a week. I finished about 12 of them. Last week my CBC and Platelete Count showed lowering of Hb(From 11.7-10.5) and Platelete(From 350,000 to 250,000). Since I have to go for another 13 Fractions and then one fraction of 10 Gy of booster dose with HDR Implant, I am concerned about lowering of my Hb and Platelete. I have also slight itching in my arms and legs with small rashes. Please advise.
Dear Afroza: Radiation therapy is a local therapy. Side effects, with the exception of fatigue, are related to the field of radiation therapy. Blood counts are rarely affected by radiation therapy to the breast. Effects of radiation therapy on blood counts usually relates to radiation therapy directed to large marrow-producing bones. Depending on the length of time that has passed since your chemo, it is possible that this may explain your blood counts. You should mention your itching and rash to your doctor, it is unlikely to be related to the radiation therapy.
When I went through breast radiation 5 years ago, CBC/differential were checked once a week. And I remember they got lower each week.The WBC count on 7/30 was 4.8. On 8/13 it was 3.7. I remember how fatigued I felt by week 3.
The itching is gone now, and it appears, it came for other reason.I had my last chemo of the first three cycles on May 17, 2002. The rest three cycles are to be taken after finishing Radiotherapy, which I am taking now. My CBC and Platelet are also being checked every Monday.It appears Annied & myself having similar side effects. Please comment.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.